Alert archive / Pennsylvania / High Wind Watches in 2015
High Wind Watch 1, NWS State College, PA
NWS State College, PA issued this high wind watch at Feb 13, 2015, 3:32 AM EST for 9 counties in Pennsylvania. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 3:32 AM EST (08:32 UTC)
- In effect from
- Feb 14, 2015, 7:00 PM EST
- Expired
- Feb 14, 2015, 3:12 AM EST
- In force
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Feb 13, 2:14 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 13, 2:14 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 AM EST FRI FEB 13 2015 .SYNOPSIS... HIGH PRESSURE WILL MOVE IN FOR FRIDAY. FRIGID TEMPERATURES WILL LAST ALL WEEKEND AS ANOTHER ARCTIC BLAST IS EXPECTED THIS WEEKEND ALONG WITH ACCUMULATING SNOW FOR MOST OF THE AREA ON SATURDAY. && .NEAR TERM /UNTIL 9 AM THIS MORNING/... A FEW NARROW STREAMERS OF MDT SNOW SHOWERS ON ABOUT A 315 DEG AXIS WITH DUAL LAKE /HURON AND ERIE/ ORIGIN ARE MIGRATING SLOWLY EAST ACRS THE NW AND CENTRAL MTNS EARLY THIS MORNING. MORE GENERAL UPSLOPE SNOWS WITH VSBYS OF 1-2SM WILL CONTINUE TO AFFECT THE LAUREL HIGHLANDS THIS MORNING. SCATTERED FLURRIES WERE FLYING ELSEWHERE ACROSS NORTHERN AND WESTERN PENN. LOCALIZED ACCUMS OF ANOTHER INCH OR SO ARE POSSIBLE OVERNIGHT...ESPECIALLY ON THE RIDGES NEAR AND TO THE WEST OF RT 219. WILL KEEP ALL WIND CHILL FLAGS AS IS EARLY TODAY. WHILE SOME ISOLD -25S MAY OCCUR ON THE HIGHEST RIDGES WHERE THE WIND STAYS STRONGEST...THE MAJORITY OF THE LAND MASS IN THE NON-WARNING COUNTIES WILL NOT GET TO -25 WIND CHILLS - WHICH IS REALLY TOUGH TO DO. BFD IS ALREADY -1F WITH A -21 WIND CHILL. THUS...THE WARNING LOOKS GOOD THERE. RECORD MIN TEMPS FOR THE 13TH ARE: AOO -2 IN 1979...BFD -15 IN 1979...IPT -6 IN 1917...JST -11 IN 1917...AND MDT +1 IN 1917 AND 1914. ALTOONA LOOKS LIKE THEY WILL COME CLOSEST TO THEIR RECORD. THE REST OF THE STATIONS LOOK LIKE THEY WILL STAY 4-5 DEGREES ABOVE THEIR RESPECTIVE RECORD MINS. && .SHORT TERM /9 AM THIS MORNING THROUGH SATURDAY NIGHT/... HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION TODAY...BRINGING SLOWLY DECREASING NW WINDS AND PARTLY TO MOSTLY SUNNY SKIES ACROSS THE CENTRAL AND SE ZONES. THE NW MTNS MAY HAVE A TOUGH TIME BREAKING UP THE SHALLOW STRATO CU AND SCT FLURRIES. TODAY WILL LIKELY BE ONE OF THE COLDEST DAYS OF THE WINTER SEASON SO FAR WITH ANOMALOUSLY LOW GEFS MEAN 925 MB TEMPS OF ARND -18C LIKELY SUPPORTING HIGH TEMPS NO BETTER THAN THE SINGLE DIGITS ACROSS THE NORTHERN MTNS...TO THE UPPER TEENS ACROSS THE SOUTHERN VALLEYS. ANOTHER TROUGH IS EXPECTED TO DROP DOWN THROUGH THE REGION EARLY SATURDAY MORNING. THIS SYSTEM HAS A DEEPER TROUGH WITH WINDS OUT OF THE SOUTHWEST. WITH A DECENT SHORTWAVE...AND STRONG LLJ THERE IS A GOOD CHANCE FOR ANOTHER ROUND OF SNOW SQUALLS SATURDAY INTO SATURDAY NIGHT. EVEN COLDER AIR LOOKS TO ADVECT INTO THE REGION SATURDAY NIGHT INTO SUNDAY...WITH THE WINDS PERSISTING INTO THE EVENING HOURS. GOOD CONFIDENCE IN LOW WIND CHILLS SATURDAY EVENING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... LONG TERM WILL BE PUNCTUATED BY BRUTALLY COLD AIRMASS TO BEGIN THE PERIOD...WITH FRIGID WIND CHILLS AND MINI MAX RECORDS LIKELY ACROSS MUCH OF CENTRAL PA ON SUNDAY. STRONG CLIPPER DROPS ACROSS THE EASTERN GLAKS SAT NIGHT AND DEEPENS RAPIDLY OVER LONG ISLAND AND ALONG THE SOUTHERN NEW ENGLAND COAST...LIKELY THROWING ACCUMULATING SNOW OVER THE POCONO PLATEAU THROUGH SUNDAY MORNING. SOME DEFORMATION SNOWFALL IS POSSIBLE OVER EASTERN PORTIONS OF MY CWA ON SUNDAY...AND HAVE KEPT ELEVATED POPS AND LIGHTER ACCUMULATIONS IN FOR THAT LIKELIHOOD. THE DEEP CHILL WILL PERSIST ON MONDAY AS A SUCCESSION OF NORTHERN STREAM WAVES DROPS WELL SOUTH OF THE REGION THROUGH THE CENTRAL AND SOUTHERN PLAINS. SURFACE HIGH WILL PROPAGATE ACROSS CENTRAL PA MONDAY AND MONDAY NIGHT...MOVING OFFSHORE ON TUESDAY. MODEL GUIDANCE AND EFS INDICATE PHASING OF NORTHERN AND SOUTHERN STREAM WAVES OVER THE GULF COAST AND SOUTHEASTERN U.S. BY LATER TUE INTO WEDNESDAY...BRINGING THE CHANCE OF SNOW TO THE REGION. COLD NORTHWEST FLOW RESUMES FOR THE REMAINDER OF NEXT WEEK AS A MASSIVE RIDGE OF HIGH PRESSURE COVERS THE EASTERN HALF OF THE CONUS LATER WED-FRI. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BRIEFLY VISIT THE AIRSPACE TODAY BRINGING VFR TO MOST TERMINALS. EXCEPTION WILL BE EARLY THIS MORNING IN ZOB AIRSPACE WHERE COLD DEEP-LAYER WNW FLOW WILL SUPPORT MVFR CIGS AND LCL IFR VIS AT JST IN FQNT SHSN/BLSN. SFC WND GUSTS 20-30KTS FROM 280-310 DEG WILL SUBSIDE BY MIDDAY...GRADUALLY SHIFTING TO 240-270 DEG BY TNGT. AN ACTIVE WINTER WX PERIOD IS SHAPING UP FOR THE WEEKEND WITH SNOW ON SAT FOLLOWED BY STRONG WINDS SAT NGT-SUN. HIGH PRESSURE WILL BRING IMPROVING CONDITIONS INTO EARLY NEXT WEEK. OUTLOOK... SAT...BCMG MVFR/IFR IN -SN. STG FROPA. WNW SFC WND GUSTS 25-35KTS. SUN...MVFR/IFR WEST IN -SHSN. VFR/MVFR CENTRAL AND EAST. WNW SFC WND GUSTS 25-35KTS...GRADUALLY DIMINISHING WEST TO EAST. MON...MVFR -SHSN EARLY WEST...BCMG VFR. VFR ELSEWHERE. TUE...CHC OF PM SNOW. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON EST TODAY FOR PAZ004>006-037-042. WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ010>012- 017>019-024>028-033>036-041-045-046-049>053-056>059-063>066. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO/CERU LONG TERM...DEVOIR/FITZGERALD AVIATION...STEINBUGL
Hazardous weather outlook, Feb 12, 9:27 PM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 927 PM EST THU FEB 12 2015 PAZ010>012-017>019-024>028-033>036-041-045-046-049>053-056>059- 063>066-140230- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 927 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. A REINFORCING SHOT OF ARCTIC AIR WILL LIKELY RESULT IN ANOTHER PERIOD OF DANGEROUS WIND CHILLS SATURDAY NIGHT THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-037-042-140230- WARREN-MCKEAN-POTTER-TIOGA-SULLIVAN- 927 PM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. A REINFORCING SHOT OF ARCTIC AIR WILL LIKELY RESULT IN ANOTHER PERIOD OF DANGEROUS WIND CHILLS SATURDAY NIGHT THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:22 AM EST | Wind Chill Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 24 hr |
| Feb 13, 2:16 PM EST | Winter Weather Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 41 hr |
Nearby
High Wind Watches in Pennsylvania, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.